Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 52, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 20, 2024, 5:09 AM CDT for Lauderdale County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2024, 5:09 AM CDT (10:09 UTC)
- Expired
- Jul 20, 2024, 7:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 141 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:00 AM CDT | FLASH FLOOD | 3 Nne Marion, MS | Flash flooding occurred on Cotton Gin Rd. Report via social media picture. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
249
WGUS54 KJAN 201009
FFWJAN
MSC075-201215-
/O.NEW.KJAN.FF.W.0052.240720T1009Z-240720T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
509 AM CDT Sat Jul 20 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Lauderdale County in east central Mississippi...
* Until 715 AM CDT.
* At 509 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain near Meridian. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Meridian, Marion, Toomsuba, Zero, Alamucha and Kewanee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3250 8859 3252 8840 3251 8840 3249 8840
3248 8840 3246 8840 3245 8840 3243 8841
3242 8841 3240 8841 3238 8841 3237 8841
3236 8842 3230 8855 3230 8874 3232 8881
3243 8876
FLASH FLOOD...RADAR INDICATED
$$
DC1 follow-up statement
776
WGUS74 KJAN 201159
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
659 AM CDT Sat Jul 20 2024
MSC075-201215-
/O.CON.KJAN.FF.W.0052.000000T0000Z-240720T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale MS-
659 AM CDT Sat Jul 20 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT THIS
MORNING FOR CENTRAL LAUDERDALE COUNTY...
At 659 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain in near Meridian. Between 2 and 3 inches of rain have fallen.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Meridian, Marion, Toomsuba, Zero, Alamucha and Kewanee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3250 8859 3252 8840 3251 8840 3249 8840
3248 8840 3246 8840 3245 8840 3243 8841
3242 8841 3240 8841 3238 8841 3237 8841
3236 8842 3230 8855 3230 8874 3232 8881
3243 8876
FLASH FLOOD...RADAR INDICATED
$$
CRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:34 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 20, 4:34 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Jackson MS 434 AM CDT Sat Jul 20 2024 ...New DISCUSSION... .DISCUSSION... Issued at 434 AM CDT Sat Jul 20 2024 Today through Tonight... Early morning water vapor/RAP analysis indicate perturbed flow/trough axis centered over the MS Valley to Gulf Coast, with Rex Block synoptic pattern locked in for the considerable future. The main corridor of the vertically stacked low is analyzed over the Hudson Bay. Deep ridging persists in the Desert Southwest, Rockies to the Interior Plains/Prairie Provinces of Canada while subtropical ridge remains in the southwestern Atlantic, Bahamas into the eastern Gulf of Mexico to FL Peninsula. Stronger spoke of energy in the base of the trough axis yesterday is now centered over the Mid-South & progged to lift to the northeast through the day today. Expect another day of active convection, with an early start ongoing southeast of the Natchez Trace corridor. Light propagation, >90th percentile precipitable water (PWs)/tropical airmass & deep warm cloud depth >15kft, support slow-moving tropical downpours with localized flash flooding. HREF prob match mean have lowered but there remains some indication of potential for heavy rain mainly along & south of a line from along the I-55 corridor in Grenada to Yazoo in Warren in MS & westward to just south of the I-20 corridor in Madison, Tensas to Franklin parishes in LA. In the wake of the stalled boundary, there is some drier air around or < 1.5 inch PWs. This potential will persist into the rest of the weekend. Temperatures will remain seasonably cool today in the mid-upper 80s, with seasonable lows in the low 70s this morning & again tonight. Heat stress will remain in check today, but heat indices will be a touch warmer in the mid-upper 90s, especially across the southern half of the area. Some patchy fog is possible in areas this morning & again into tonight, especially in areas that receive sufficient rainfall. There remains scattered HREF probs for dense fog across the Gulf Coast region but remains low confidence due to ongoing cloud shield/stratus & redevelopment expected again in the I-59 to Hwy 84 corridor tonight. Light westerly flow could organized some storms into some isolated strong storms, severe storms are not anticipated. /DC/ Sunday through next Saturday... Not much has changed throughout the long term period as we remain in this stagnant pattern of rain with tropical moisture and multiple rounds of shortwave energy flowing into the southeastern states. Upper level troughing will persist through the mid/lower MS Valley through much of central CONUS. This frontal boundary will often be influenced by rounds of shortwave energy of a low pressure system as it makes its way through the Mid-West to Great Lakes and adequate moisture transport, diurnal heating and increased convergence from boundary lifting to the northwest. With this current weather regime pops will continue to be scattered to numerous in coverage with some areas of heavy precip but generally much of the same day-to- day throughout the period. Areas have been seeing rainfall totals upwards of 2in constantly and the limited flash flooding threat will remain in the graphical HWO for a majority of the CWA through this weekend as some areas could see upwards of 2-4in of rain, with locally higher amounts. Pops have been adjusted slightly as the best moisture profiles trend further south/southeast. Thus, portions of the ArkLaMiss region will have been trimmed out of the flash floor threat graphic. As for heat, consistent cloud cover and rain chances will keep the heat in check keeping max temps well below climo for this time of the year. /KVP/ && .AVIATION... (06Z TAFS) Issued at 206 AM CDT Sat Jul 20 2024 Deep moisture across the region is fueling ongoing scattered SHRA, near JAN & HKS & mainly focused at PIB & HEZ through 20/11Z & at MEI between 20/09-14Z. A rumble of TS is psbl through mid- morning. Low stratus & patchy BR are developing & ceilings will only worsen between 20/08Z-16Z this morning. MVFR-IFR ceilings are expected & as low as LIFR at PIB & HEZ. The best chance for scattered-numerous SHRA & TSRA will be 20/19Z Saturday to 21/01Z Sunday. Aftn SHRA & TSRA will wind down by 21/02-03Z. Winds will be light & variable, below 10mph, through the TAF period. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 72 90 72 / 50 30 70 30 Meridian 89 71 89 70 / 70 50 70 40 Vicksburg 89 72 90 72 / 20 10 40 30 Hattiesburg 91 73 90 72 / 70 40 70 40 Natchez 89 72 88 71 / 20 20 60 30 Greenville 88 70 90 72 / 10 10 10 20 Greenwood 89 71 91 71 / 40 10 30 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/KP/DC
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.